My doctor had told me my thyroid is "slightly" underactive and he recommend i take 0.05mg of Levo, which i took for about 4-5months and then my blood tests came back at an elevated TSH (i think T4) and so he put me on 0.025mg of Levo.
I spoke with my cousin who is an RN about taking natural supplements, and she actually takes, Gaia Thyroid Support and NOW Thyroid Energy and says that her levels appear to be stable.
My concern is that my hair is thinning and falling out from Levo presumably. MD's and Healthcare providers are unaware of this and my doctor/dermatologist both say its male pattern baldness. But about 7 months ago i had a full head of hair and now its very thin and you can see the scalp with some patches missing. I am convinced it is the drug because my scalp is somewhat irritated too. (I also read plenty articles that say doctors are unaware of the effect of synthetic thyroid meds on hairloss).
My worry is that if i get off levo it will cause my hair to fall our at a more rapid pace, is that anything to be worried about? Did it convert any chemicals in my body that wont revert back to their original nature? I spoke with my doctor and he said It is fine if i want to get off levo and try it out (I did try not taking it for about 1 week and my body felt sluggish) so i am going to try this natural supp. remedy and see how it works.
Thanks for your response! Yea, unfortunately doctors don't think hair loss is a side-affect of Levo. I asked my doctor specifically and he said "No." When in the FDA study people lost hair during their trails, or they would not have reported it. It is left in the dark because its easy to blame someone hypothyroidism instead of a pharmaceutical flaw. I in fact did start using both of the supplements previously noted about 4-5 days ago. My hair shedding has gone down a considerable amount and I'm hoping regrowth occurs. I did check in with my doctor and he said that stopping the Rx is fine we'd just have to monitor my level as I was barely hypo before starting my dosage of levo. I just think its strange that 6-7 months ago My hair was thick, full and had NO signs of thinning. Then after I started my levo it started shedding like I was a cat. And spots of baldness appeared. This has to be a side-affect, because I presumably had hypothyroidism before that too.... Or it is a very big coincidence. Ill update with my status.View Thread